Posted by Mike L. (126.96.36.199) on July 28, 2000 at 07:15:31:
I have suffered Cluster attacks for 8 years. I have been chronic for the last 5 years. I am 44 yrs old. Without medications I get 4-6 attacks each day. Each attack lasts about 3 hours. I also suffer severe migraines from time to time. When I get a cluster attack on top of a migraine it is very horrible. I have used all the conventional cluster treaments I have ever heard about. In almost every combination. My neurologist was relentless in trying to help me. I went to Diamond headcahe clininc, in Chicago for 3 1/2 weeks with very little sucess. My attacks come on very quickly, anytime anywhere. although without Meds. they came about the same time every day. I was referred to an anethesiologist to see about surgery . After trying cocaine on long swabs down my nose with no help we decided to try other things. I started daily on Methadone slowlt increasing the dose. After 2 months I was able to work again 70% of the time. I had virtually no side effects and my attacks went from sevral a day to less then 14 per week. The attacks I got were not as painful. We did however start using Actiq. (Very strong narcotic used for cancer breakthrough pain.) In sucker form they absorbed through my gums and gave me 90% relief in 20 minutes. Enough to go back to work. I do not feel "drugged" and have virtually no side effects or rebounds. I still suffer migraines and use more convention treatment for those. I know some say that narcotics are not a good way togo. My wife is CNA and was very concerned about this type of treatment. However with good research into opiates and a lot of discusion with the Dr. she is convinced of the rsults. My 8 children have "DAD" again. I do become resistant to the methadone and swicht over to MSContin for several weeks and go back to a lower dose of methadone again for several months before increases are needed. I am truly grateful for a DR. more concerned about me then what "The studys say about narcotic use and headaches" I also have far less sid eeffects then I ever di with Lithium, Depakote etc. Sorry for the length of my message Thanks Mike Utah.
Post a Followup